Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 302, NWS Raleigh, NC

August 14, 20114 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 14, 2011, 10:43 PM EDT for 4 counties in North Carolina. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2011, 10:43 PM EDT (02:43 UTC)
Expired
Aug 14, 2011, 11:45 PM EDT
In force
62 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Franklin County, NC, Johnston County, NC, Nash County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 32 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 10:51 PM EDTTSTM WND DMG2 W Coats Crossroads, NCONE TREE DOWN AT THE INTERSECTION OF HIGHWAY 50 AND HIGHWAY 210 TIME ESTIMATED BY RADAR
Aug 14, 11:01 PM EDTTSTM WND DMG2 Ese Coats Crossroads, NCTREE DOWN ALONG 210

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
372 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1483 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WUUS52 KRAH 150243
SVRRAH
NCC069-101-127-183-150345-
/O.NEW.KRAH.SV.W.0302.110815T0243Z-110815T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1043 PM EDT SUN AUG 14 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
  NASH COUNTY IN CENTRAL NORTH CAROLINA
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1145 PM EDT

* AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM INGLESIDE TO COATS
  CROSSROADS...OR ALONG A LINE EXTENDING FROM LOUISBURG TO 14 MILES
  WEST OF SMITHFIELD...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WENDELL...BENSON...
  PILOT...BUNN...
  CENTERVILLE...FLOWERS...
  FOUR OAKS...
  EMIT...
  SPRING HOPE...SMITHFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3625 7813 3621 7811 3617 7797 3619 7792
      3615 7789 3614 7778 3582 7794 3573 7819
      3561 7813 3559 7807 3536 7818 3526 7844
      3528 7848 3531 7854 3534 7853 3553 7871
      3617 7847 3616 7842 3623 7838 3627 7830
TIME...MOT...LOC 0243Z 287DEG 19KT 3614 7824 3547 7857

$$

23!
2 follow-up statements
712 
WWUS52 KRAH 150306
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1106 PM EDT SUN AUG 14 2011

NCC069-183-150316-
/O.CAN.KRAH.SV.W.0302.000000T0000Z-110815T0345Z/
FRANKLIN NC-WAKE NC-
1106 PM EDT SUN AUG 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAKE AND FRANKLIN
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3619 7792 3615 7789 3614 7778 3582 7794
      3573 7819 3561 7813 3559 7807 3536 7818
      3526 7844 3531 7854 3534 7853 3552 7870
      3571 7846 3582 7825 3618 7802 3617 7797
TIME...MOT...LOC 0306Z 287DEG 19KT 3610 7810 3543 7843

$$

NCC101-127-150345-
/O.CON.KRAH.SV.W.0302.000000T0000Z-110815T0345Z/
NASH NC-JOHNSTON NC-
1106 PM EDT SUN AUG 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR JOHNSTON AND NASH COUNTIES...

AT 1101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CASTALIA TO FOUR OAKS...OR ALONG A LINE
EXTENDING FROM 10 MILES EAST OF LOUISBURG TO 8 MILES SOUTHWEST OF
SMITHFIELD...MOVING EAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... EMIT...SMITHFIELD...
MIDDLESEX...SPRING HOPE...SELMA...AVENTON...BAILEY...PINE LEVEL...
MICRO...NASHVILLE...RED OAK...KENLY...PRINCETON AND DORTCHES.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3619 7792 3615 7789 3614 7778 3582 7794
      3573 7819 3561 7813 3559 7807 3536 7818
      3526 7844 3531 7854 3534 7853 3552 7870
      3571 7846 3582 7825 3618 7802 3617 7797
TIME...MOT...LOC 0306Z 287DEG 19KT 3610 7810 3543 7843

$$

23
644 
WWUS52 KRAH 150339
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1139 PM EDT SUN AUG 14 2011

NCC101-127-150347-
/O.EXP.KRAH.SV.W.0302.000000T0000Z-110815T0345Z/
NASH NC-JOHNSTON NC-
1139 PM EDT SUN AUG 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR JOHNSTON AND NASH COUNTIES
EXPIRES AT 1145 PM EDT...

THE STORM WHICH PROMPTED THE WARNING IS CURRENTLY MOVING EAST 
AT 25 MPH...WITH THE STRONGEST WINDS ALONG THE LEADING EDGE OF THE
RAIN BAND...WHICH IS CURRENTLY MOVING EAST INTO WILSON AND WAYNE 
COUNTIES. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 1145 PM 
EDT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3619 7792 3615 7789 3614 7778 3582 7794
      3573 7819 3561 7813 3559 7807 3536 7818
      3526 7844 3531 7854 3534 7853 3552 7870
      3571 7846 3582 7825 3618 7802 3617 7797
TIME...MOT...LOC 0337Z 287DEG 19KT 3605 7791 3538 7824

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 10:05 PM EDT, 38 minutes earlier.

Area forecast discussion, Aug 14, 10:05 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1005 PM EDT SUN AUG 14 2011

.SYNOPSIS...
AN UNSEASONABLY STRONG UPPER LEVEL TROUGH AND ATTENDANT SURFACE COLD
FRONT WILL MOVE INTO THE REGION LATE TODAY AND TONIGHT...WITH THE
UPPER TROUGH SLOWLY PUSHING EAST AND OFFSHORE MONDAY NIGHT. HIGH
PRESSURE BUILDS IN FOR TUESDAY AND WEDNESDAY. CONDITIONS WILL BECOME
MORE MOIST AND UNSETTLED AGAIN LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1005 PM SUNDAY...

LOCAL SEVERE WEATHER STILL OCCURRING IN A SMALL AREA WITH A CLUSTER
OF THUNDERSTORMS APPROACHING THE TRIANGLE FROM THE WEST. THE LATEST
MSAS SHOWS GOOD SURFACE-BASED INSTABILITY LINGERING OVER PARTS OF
CENTRAL NORTH CAROLINA AHEAD OF THE UPPER TROUGH...WITH LIFTED
INDICES TO -6C JUST EAST OF THE TRIANGLE. SOME OF THE SHOWERS AND
THUNDERSTORMS LIKELY WILL CONTINUE TO DEVELOP IN THE INSTABILITY AS
UPPER DIFFLUENCE APPEARS MAXIMIZED ON WATER VAPOR OVER THE REGION.
ONCE THESE SHOWERS AND STORMS DIMINISH OR MOVE OFF TO THE EAST...
BUFR SOUNDINGS SHOW CONDITIONS BECOMING FAIRLY STABLE AND THE
CHANCES FOR ADDITIONAL DEVELOPMENT CURRENTLY APPEARS SMALL.
OVERNIGHT LOWS WILL CONTINUE TO BE FORECAST ABOUT AS IS...WITH
LOCATIONS THAT RECEIVED RAINFALL EXPECTED TO FALL LITTLE DURING THE
OVERNIGHT HOURS DUE TO ANY RESIDUAL CLOUDS AND MIXING AROUND THE
UPPER TROUGH.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 130 PM SUNDAY...

THE APPROACHING UPPER TROUGH AXIS IS OVERHEAD MONDAY...AND BOTH THE
NAM AND THE GFS FORECAST A MODERATELY-STRONG MID-LEVEL SHORTWAVE
MOVING FROM THE NORTHWEST AND INTO CENTRAL NORTH CAROLINA BETWEEN
18Z MONDAY AND 00Z TUESDAY. WHILE BUFR SOUNDINGS ARE NOT IMPRESSIVE
IN TERMS OF INSTABILITY...500MB TEMPERATURES FALL TO BELOW -10C
MAINLY ALONG AND NORTH OF U.S. 64...WITH A SUBTLE TROUGH OF
MARGINALLY LOWER 500MB TEMPERATURES LATE IN THE DAY OVER THE
NORTHEAST PIEDMONT AND NORTHERN COASTAL PLAIN. IT IS BASICALLY IN
THIS AREA WHERE THE GUIDANCE SUGGESTS 1000-500MB LAPSE RATES SHOULD
BE APPROACHING 7C/KM MONDAY AFTERNOON...WITH MLCAPE NEAR 1000J/KG
AND -10C TO -30C CAPE AROUND 500J/KG. IN ADDITION...IN A SMALL AREA
OVER THE NORTHERN COASTAL PLAIN...PRECIPITABLE WATER VALUES ARE
FORECAST TO SHOW A RELATIVE MAXIMUM AS COMPARED TO THE REST OF
CENTRAL NORTH CAROLINA...JUST OVER 1.5 INCHES THERE. A FEW LINGERING
CLOUDS AND...IN FACT...LIKELY A DECENT AMOUNT OF SUN IN THE MORNING
SHOULD THEN TURN TO A NOTICEABLE INCREASE IN CLOUDS ESPECIALLY ALONG
AND NORTH OF U.S. 64 IN COOLER TEMPERATURES ALOFT WITH A MORE
GRADUAL INCREASE AND NOT AS MUCH CLOUD COVERAGE TOWARD KMEB...
KFAY...AND KCTZ. WILL FORECAST CHANCES FOR AFTERNOON THUNDERSTORMS
MAINLY ALONG AND NORTH OF A LINE FROM ABOUT KTDF TO KGSB DURING THE
LATE AFTERNOON MONDAY...WITH THE HIGHER POPS NORTH OF KGSB ALONG THE
INTERSTATE 95 CORRIDOR. CHANCES FOR ANY SHOWER OR STORM MAY BE
PRETTY LIMITED ESPECIALLY IN THE SOUTHWEST PIEDMONT WEST OF
KFAY...BUT GIVEN THE APPROACH OF THE SHORTWAVE IN THE AFTERNOON IN
THE TROUGH AXIS ALOFT...WILL REFRAIN FROM CUTTING CHANCES THAT FINE
FOR NOW. CONTEMPLATING THE MENTION OF A STRONG THUNDERSTORM IN THE
HWO DUE TO THE LIFT AND INSTABILITY IN THE COOL TROUGH ALOFT...
ESPECIALLY NORTHEAST. HIGHS SHOULD BE APPROACHING 85 IN THE
TRIAD...AND AROUND 90 IN THE SOUTHEAST WHERE SUN SHOULD BE MORE
ABUNDANT LONGER.

ANY LINGERING SHOWERS IN THE FAR NORTHEAST MONDAY NIGHT DIMINISH
QUICKLY AS HIGH PRESSURE BUILDS IN...WITH SURFACE RIDGING AND
SUBSIDENT EVIDENT BY 06Z TUESDAY. BUFR SOUNDINGS SHOW A CAP BETWEEN
600MB AND 700MB BECOMING STRONGER FOR TUESDAY AFTERNOON...WITH THE
GFS IN PARTICULAR VERY DRY AND STABLE. AFTER DAYTIME HIGHS IN THE
UPPER 80S TO AROUND 90 TUESDAY IN A DRY AIR MASS...NIGHTTIME LOWS
TUESDAY NIGHT...ESPECIALLY IN SOME OF THE TYPICALLY COOLER LOCATIONS
NORTHEAST...COULD FALL CLOSE TO 60 DEGREES.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 130 PM SUNDAY...

LONG-TERM GUIDANCE SUPPORTS MID- AND UPPER-LEVEL TROUGHINESS IN THE
EAST DURING THIS PERIOD...INCLUDING THE MID-ATLANTIC AND THE
CAROLINAS...WITH PERIODS OF GREATER DIFFLUENCE ESPECIALLY AS THE
WEEK WEARS ON. THE TIMING OF INDIVIDUAL MID-LEVEL SHORTWAVES IS...OF
COURSE...DIFFICULT IN THE EXTENDED...BUT THE PATTERN WOULD SUGGEST A
GRADUAL INCREASE FOR CHANCES OF SHOWERS AS WE APPROACH THE END OF
THE WEEK. ON WEDNESDAY...GUIDANCE CHANCES FOR SHOWERS ARE
LOW...MOSTLY ON THE CUSP OF SLIGHT CHANCE...AND BASED ON HIGH
PRESSURE FORECAST AT THE SURFACE THROUGH EARLY WEDNESDAY...WITH A
RETURN FLOW BEGINNING LATE IN THE DAY...ANY CHANCES FOR SHOWERS OR
THUNDERSTORMS SHOULD BE LOW AND CONFINED MOSTLY TO THE WEST...WHERE
UPSLOPE FLOW COULD RESULT IN ISOLATED SHOWERS AND THUNDERSTORMS
MOVING OUT OF THE HIGHER TERRAIN TOWARD THE WESTERN PIEDMONT LATE IN
THE DAY AND DURING THE EVENING. PRECIPITABLE WATER VALUES ARE ALSO
RELATIVELY LOW...FROM ABOUT 1.25 INCHES TO JUST SHY OF 1.5 INCHES.
WILL KEEP THE FORECAST DRY FOR NOW...BUT AN ISOLATED SHOWER OR
THUNDERSTORM...MOVING WITH THE NORTH-TO-SOUTH THERMAL WIND BASED ON
THE THICKNESS FORECAST...COULD COME CLOSE TO THE YADKIN RIVER VERY
LATE WEDNESDAY AFTERNOON OR EARLY WEDNESDAY EVENING.

PRECIPITABLE WATER VALUES INCREASE THURSDAY...AND WITH MORE OF A
SURFACE TROUGH EXPECTED TO DEVELOP AS HIGH PRESSURE RETREATS...
CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE. STILL ANTICIPATE
THE HIGHER CHANCES IN THE WESTERN PIEDMONT...WITH THE GREATER
CHANCES OF THUNDERSTORMS COMING FRIDAY AT THIS POINT. LONG-TERM
GUIDANCE IS CONSISTENT WITH ITS GREATEST MOISTURE AND INSTABILITY ON
FRIDAY...NOTING THESE ON PRECIPITABLE WATER FORECASTS AND COARSE
MODEL SOUNDINGS...AND GFS MOS ENSEMBLE POPS ARE SOLIDLY IN THE
CHANCE CATEGORY BY THEN. IN TIME...WOULD NOT BE SURPRISED TO SEE
POPS ON FRIDAY SLOWLY BE INCREASED IN LATER FORECASTS.

SATURDAY...THE TIMING OF THE PASSAGE OF THE UPPER TROUGH IS A LITTLE
FASTER ON THE 00Z ECMWF VERSUS THE GFS...AND LEANING TOWARD THE
FORMER AS THE LATTER HAS A PRECIPITABLE WATER FORECAST THAT WOULD
SUGGEST A FASTER SOLUTION...WITH VALUES FALLING BELOW 1.5 INCHES IN
THE NORTHWEST...WILL MAINTAIN CHANCES FOR SHOWERS AND THUNDERSTORMS
MAINLY ALONG AND EAST OF U.S. 1. WHILE ON SUNDAY THE GFS CONTINUES
TO BE SOMEWHAT UNSTABLE...THE 00Z ECMWF FORECASTS A SHORTWAVE
MID-LEVEL RIDGE WITH COARSE SOUNDINGS THAT ARE FAIRLY STABLE. EVEN
THE MORE UNSTABLE GFS FORECASTS A SUBTLE INCREASE IN LOW-LEVEL
CAPPING ON ITS COARSE MODEL SOUNDINGS SUNDAY...SO FOR THE SEVENTH
DAY...WILL KEEP THE FORECAST DRY. TEMPERATURES THROUGH THIS PERIOD
WILL BE AT OR ABOUT A CATEGORY ABOVE THE NORMAL RANGE.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 740 PM SUNDAY...

24-HR TAF PERIOD:
OUTSIDE OF SHOWERS AND THUNDERSTORMS...VFR CONDITIONS ARE EXPECTED
DURING THE 00Z VALID TAF PERIOD. THIS EVENING...GIVEN THE STRENGTH
OF THE UPPER-LEVEL SYSTEM ROTATING AROUND THE LOWER GREAT LAKES AND
SOUTH INTO THE CAROLINAS...THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE GUSTY WINDS. OVERNIGHT...WINDS WILL VEER TO THE NORTHWEST IN
MANY LOCATIONS AND AFTER SUNRISE MONDAY...MIXING SHOULD RESULT IN
WEST TO NORTHWEST WINDS SUSTAINED CLOSE TO 10KT WITH OCCASIONAL
GUSTS IN THE TEENS KTS. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON...WITH THE BEST CHANCE
OF THESE EXPECTED TO BE FROM AROUND KRWI NORTH AND NORTHWEST.

LOOKING AHEAD:
VFR CONDITIONS ARE EXPECTED TO PREVAIL MONDAY NIGHT THROUGH
THURSDAY. EXPECT SYNOPTIC SUBSIDENCE AND VFR CONDITIONS ON TUE/WED.
A SMALL CHANCE FOR SHOWERS AND STORMS IS EXPECTED THURS IN ASSOC/W
SOUTHERLY RETURN FLOW IN ADVANCE OF A WEAK FRONT...WITH THE BETTER
CHANCES TOWARD KGSO AND KINT. THEN...EXPECT A BETTER CHANCE OF
SHOWERS/STORMS ON FRIDAY THROUGHOUT CENTRAL NORTH CAROLINA ASSOC/W
UPPER LEVEL DISTURBANCES IN CYCLONIC FLOW ALOFT.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT/DJF
NEAR TERM...DJF
SHORT TERM...DJF
LONG TERM...DJF
AVIATION...VINCENT/DJF
Hazardous weather outlook, Aug 14, 2:37 PM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT SUN AUG 14 2011

NCZ008>011-025>028-041>043-077-078-085-086-088-089-151845-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-
JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
237 PM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS ALL
OF CENTRAL NORTH CAROLINA. A COLD FRONT ASSOCIATED WITH AN
UNSEASONABLY STRONG UPPER LEVEL TROUGH WILL MOVE INTO THE
CAROLINAS FROM THE WEST THIS AFTERNOON AND PUSH EAST THROUGH THE
AREA TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND AHEAD OF THE COLD FRONT EARLY THIS AFTERNOON IN
WESTERN NORTH CAROLINA...MOVING EAST ACROSS CENTRAL NORTH
CAROLINA THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF
DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE WEATHER
WILL BE GREATEST BETWEEN 6 PM THIS AFTERNOON AND 11 PM THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS
AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS
SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES
AND WARNINGS.

NCZ007-021>024-038>040-073>076-083-084-151845-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-
STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
237 PM EDT SUN AUG 14 2011

...SEVERE THUNDERSTORM WATCH 779 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND
EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WARNINGS.

VINCENT

In the hours before

Special weather statement, Aug 14, 10:05 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1005 PM EDT SUN AUG 14 2011

NCZ042-150300-
JOHNSTON-
1005 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON COUNTY THROUGH 1100
PM EDT...

AT 1004 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SELMA...OR ABOUT OVER SMITHFIELD...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PINE LEVEL... SELMA...
MICRO... SMITHFIELD... AND... KENLY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3556 7807 3546 7813 3541 7832 3557 7841
      3568 7816 3561 7813 3559 7807
TIME...MOT...LOC 0204Z 248DEG 7KT 3552 7827

77
Local storm report, Aug 14, 10:13 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1013 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     1 N SAXAPAHAW           35.96N  79.32W
08/14/2011                   ALAMANCE           NC   TRAINED SPOTTER

            TREE DOWN

&&

EVENT NUMBER RAH1101192

TC
Special weather statement, Aug 14, 10:18 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1018 PM EDT SUN AUG 14 2011

NCZ041-075>077-086-088-150315-
CUMBERLAND-HARNETT-HOKE-LEE-MOORE-WAKE-
1018 PM EDT SUN AUG 14 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT... SOUTHERN
WAKE...EASTERN MOORE...LEE...CUMBERLAND AND HOKE COUNTIES THROUGH
1115 PM EDT...

AT 1017 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
CUMNOCK TO ANTIOCH...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST
OF SANFORD TO 5 MILES NORTHEAST OF RED SPRINGS...MOVING EAST AT 35
MPH.

LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...SEMINOLE...TIMBERLAKE...HOPE
MILLS...FAYETTEVILLE...LILLINGTON...VANDER... SANFORD... RAEFORD.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3485 7934 3552 7934 3553 7926 3557 7924
      3556 7920 3562 7911 3553 7897 3558 7892
      3563 7899 3567 7859 3562 7858 3552 7870
      3532 7853 3520 7865 3508 7867 3499 7865
      3486 7850 3483 7890 3495 7903 3483 7919
TIME...MOT...LOC 0217Z 263DEG 30KT 3559 7908 3488 7912

77
Local storm report, Aug 14, 10:19 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1019 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     FEARRINGTON             35.81N  79.07W
08/14/2011                   CHATHAM            NC   911 CALL CENTER

            TREES AND POWERLINES DOWN ACROSS THE COUNTY.

&&

EVENT NUMBER RAH1101193

KC
Local storm report, Aug 14, 10:24 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1024 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     4 N GOLDSTON            35.66N  79.34W
08/14/2011                   CHATHAM            NC   TRAINED SPOTTER

            22 INCH DIAMETER TREE DOWN.

&&

EVENT NUMBER RAH1101194

KC
Local storm report, Aug 14, 10:28 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1028 PM EDT SUN AUG 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     3 S CHAPEL HILL         35.89N  79.04W
08/14/2011                   ORANGE             NC   911 CALL CENTER

            TREE DOWN ON HOUSE

&&

EVENT NUMBER RAH1101195

TC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:00 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth45 min
Aug 14, 8:19 PM EDTAreal Flood AdvisoryRAHWayne3 hr
Aug 14, 8:47 PM EDTFlash Flood WarningRAHWayne3 hr
Aug 14, 8:53 PM EDTSpecial Weather StatementRAHAlamance, Randolph67 min
Aug 14, 9:05 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford40 min
Aug 14, 9:18 PM EDTSpecial Weather StatementRAHMontgomery, Stanly57 min
Aug 14, 9:32 PM EDTSpecial Weather StatementRAHLee, Moore43 min
Aug 14, 9:44 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange37 min
Aug 14, 9:54 PM EDTSpecial Weather StatementRAHDurham66 min
Aug 14, 10:04 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Wake41 min
Aug 14, 10:05 PM EDTSpecial Weather StatementRAHJohnston55 min
Aug 14, 10:18 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee57 min
Aug 14, 10:35 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke55 min
Aug 14, 10:57 PM EDTFlash Flood WarningRAHWayne2 hr
Aug 14, 11:06 PM EDTSevere Thunderstorm WarningRAHSampson, Wayne84 min
Aug 14, 11:20 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash, Wilson49 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.